Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes redness of the eyes, chills, fever and vomiting in a child?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 3490 Questions
Question
4 year old. red eyes with lots of discharge, chills, small fever, and vomited
Mon, 11 Jun 2018 in Child Health
 
 
Answered by Dr. Diptanshu Das 2 hours later
Brief Answer:
Swabbing the eyes should help

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Your son is possibly suffering from an eye infection. I would insist you to swab the eyes stoking from inner angle of the eyes moving outward using a piece of cotton soaked in lukewarm water. That should suffice. However, if you still find sticky discharge from the eyes, you might need to apply antibiotic drops like Ciplox (ciprofloxacin) four times a day for the next few days. I hope that it would soon be fine.

If your child has fever with temperature more than 100°F, you need to give acetaminophen (Tylenol) to it bring down. Also use tepid sponging. If paracetamol is not effective in bringing down the temperature, you need to use Meftal-P (mefenamic acid) which is more effective but is a prescription medicine. Give plenty of fluids and ORS (oral rehydration solution) to replenish the fluids and salts lost during vomiting.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor